Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS JSJ
NWS JSJ issued this flash flood warning at May 7, 2001, 6:15 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2001, 6:15 PM CDT (23:15 UTC)
- Expired
- May 8, 2001, 12:15 PM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 072304
FFWJSJ
VIC010-080115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
715 PM AST MON MAY 7 2001
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
ST CROIX
* UNTIL 915 PM AST
* AT 700 PM AST...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL
CONTINUE AFFECTING ST CROIX IN THE NEXT HOUR. DUE TO THE PREVIOUS
RAIN...THE GROUND ACROSS THE ISLAND REMAINS SATURATED AND ANY
ADDITIONAL HEAVY RAINFALL WILL CAUSE FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
MELENDEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:53 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 7, 2:53 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST MON MAY 6 2001
WILL CANCELED THE FFA FOR PUERTO RICO AS MOST OF THE RAINFALL
CONTINUED OVER THE COASTAL WATERS AND OVER THE U.S. VIRGIN ISLANDS
DURING MOST OF THIS MORNING AND AFTERNOON. ELSEWHERE...WILL MAINTAIN
THE FFA FOR THE VIRGIN ISLANDS FOR AS ADDITIONAL HEAVY RAINFALL IS
EXPECTED. WILL KEEP HIGH PROBABILITY OF RAIN FOR THE U.S. VIRGIN
ISLANDS AND SOUTH AND EAST SECTIONS OF PUERTO RICO TONIGHT AS WIND
FLOW CONTINUES FORM THE SOUTH AND DUE TO THE PROXIMITY OF THE
SYSTEM. A GRADUAL IMPROVEMENT OF THE WEATHER IS EXPECTED FOR
WEDNESDAY AS HIGH PRESSURE WILL BEGIN TO BUILD IN THE MID AT HIGH
LEVELS.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
.SJU...
.PR...NONE.
.VI...FFA PRZALL TIL 02Z.
15
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:32 AM CDT | Flash Flood Warning | JSJ | 21 hr | |
| May 7, 3:15 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.